Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 376, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Sep 18, 2001, 6:06 PM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2001, 6:06 PM CDT (23:06 UTC)
- Expired
- Sep 18, 2001, 6:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Colbert County, AL, Lauderdale County, AL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251 WUUS54 KBMX 182308 SVRBHM ALC033-077-182330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 606 PM CDT TUE SEP 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLBERT COUNTY IN NORTHWEST ALABAMA LAUDERDALE COUNTY IN NORTHWEST ALABAMA * UNTIL 630 PM CDT * AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CHEROKEE...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...UNDERWOOD-PETERSVILLE...AND SHEFFIELD. STRONG GUSTS WINDS TO 50 TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. PLEASE STAY AWAY FROM WINDOWS...AND SEEK SHELTER IN A STURDY BUILDING IF OUTSIDE. LAT...LON 3477 8811 3464 8796 3488 8762 3500 8783
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:12 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 18, 3:12 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 312 PM CDT TUE SEP 18 2001 UPPER SHORTWAVE TROF AND ASSOCIATED SURFACE COLD FRONT STILL PROGGED BY MODELS TO BRING PERIOD OF WET WEATHER TO FORECAST AREA NEXT 24- 36 HOURS. SHOWERS ALREADY GATHERING TO THE WEST...AND INTEND TO GO ABOVE MOS GUIDANCE ON POPS IN MANY AREAS TONIGHT. RAIN COVERAGE SHOULD BE PRETTY GOOD TOMORROW...AND INSTABILITY FORECASTS SUGGEST KEEPING THUNDERSTORMS IN AS WELL. AVN A LITTLE FASTER AT MOVING EVERYTHING THROUGH...WHILE ETA IS SLOWER. WILL BASE THE FORECAST ON THE ETA...WHICH SUGGESTS THAT LOW LEVEL MOISTURE IN WAKE OF COLD FROPA WILL KEEP CONSIDERABLE CLOUDINESS IN EASTERN PORTIONS ON THURSDAY. HSV 068/080/065/080/060 67400 BHM 068/082/065/083/060 57400 MGM 068/084/068/083/063 56500 .BHM...NONE.
In the hours before
Special weather statement, Sep 18, 1:10 PM CDT, 4 hours 56 minutes before
ALZ001>050-182015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CDT TUE SEP 18 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WILL DEVELOP OVER THE SOUTHERN AND WESTERN PORTIONS OF THE STATE THROUGH THE EVENING HOURS. THE ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.